Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 66, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 9, 2001, 3:39 PM EDT for Lorain County, Ohio. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 9, 2001, 3:39 PM EDT (19:39 UTC)
- Expired
- Aug 9, 2001, 4:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Lorain County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 3:39 PM EDT | Thunderstorm Wind | Lorain, OH | Thunderstorm winds downed two large tree limbs. |
| Aug 9, 3:47 PM EDT | Thunderstorm Wind 50 M | Elyria, OH | A 58 mph thunderstorm wind gust was measured. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1074 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
576 WUUS51 KCLE 091939 SVRCLE OHC093-092030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 339 PM EDT THU AUG 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LORAIN COUNTY IN OHIO... * UNTIL 430 PM EDT * AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF WELLINGTON...OR ABOUT 16 MILES NORTH OF ASHLAND...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WELLINGTON NORTH RIDGEVILLE GRAFTON ELYRIA AVON LAKE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$ REL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:52 PM EDT, 47 minutes earlier.
Area forecast discussion, Aug 9, 2:52 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 252 PM EDT THU AUG 9 2001 LINE OF TSRA/SHRA DVLPD EARLIER IN AFT ACRS NW OH AND NOW AFFECTG CNTRL LAKESHORE ZNS. SO FAR LOT/S OF LTG AND RAIN BUT NO SVR WX REPORTS. HOWEVER LN MAY BE TRYG TO BOW IN HURON CO AND ALSO APPRS TO BE ACCELERATING. AT ANY RATE FOR OVRNGT HRS EXPCT THIS FIRST WAVE OF PRECIP TO MOV THRU AND THEN A LAG UNTIL ANOTHER ROUND OF PRECIP DVLPS LATE TGNT. MODELS FAIRLY SIMILAR WITH MOVMNT OF CDFNT ALTHO NGM CONTS TO BE QUICKER THAN BOTH ETA/AVN. FAIRLY GD PUSH BHND THIS FNT AND SHOULD MOV INTO NW OH BY 12Z AND ACRS RMNDR OF FA BY 16Z FRI. LOT/S OF MOISTURE POOLG IS OCCURG AHD OF FNT AND ALTHO CAPES FAR FM IMPRESSIVE...THINK LIKELY POPS WARRANTED FOR TGNT. NOT QUITE SURE HOW QUICK PRECIP WL TALE OFF BHND FNT WITH SOME VORT PROGGED TO BE BEHIND BNDRY. FOR NOW ERLY CHC POPS IN NW OH AND THRU THE AM HRS ELSEWHERE. LERI NOW UP ARND 25 DEG C AND 10 DEG 8H PROGGED FOR SAT SO SHOULD BE SUM SC. GUID NUMBERS OK AT NGT BUT AFRAID MAY BE A LTTL WARM DURG DAY. .CLE... .OH...NONE. .PA...NONE. KUBINA
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:11 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 64 min |
| Aug 9, 4:26 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 64 min |
| Aug 9, 5:02 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 58 min |
| Aug 9, 5:18 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 42 min |
| Aug 9, 6:01 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 59 min |
| Aug 9, 6:16 PM EDT | Flash Flood Warning | CLE | Stark | 119 min |
| Aug 9, 7:20 PM EDT | Flash Flood Warning | CLE | Holmes | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.